Hail, Pawnee
- When
- April 23, 7:55 AM CST
- Where
- Pawnee County, Cleveland
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.317, -96.467
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 23, 2:30 AM CST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 330 AM CDT FRI APR 23 2004 A FEW MORE ACTIVE DAYS IN STORE BEFORE THE WEATHER FINALLY SETTLES DOWN BY LATE IN THE WEEKEND. CONTINUING TO SEE SOME ELEVATED CONVECTION THIS MORNING GENERALLY OVER EAST CENTRAL OK INTO NORTHWEST AR LIFTING SLOWLY TO THE NORTHEAST. THIS ACTIVITY HAS BEEN OCCURRING JUST TO THE NORTH OF A FAIRLY WELL DEFINED SURFACE BOUNDARY AIDED BY THE LOW-LEVEL JET...AND SHOULD CONTINUE TO WEAKEN AND MOVE OUT OF THE AREA OVER THE NEXT FEW HOURS. THIS BOUNDARY WILL AGAIN PROVIDE THE MAIN FOCUS FOR ADDITIONAL STORMS LATER TODAY. GREATEST THREAT FOR SEVERE THIS AFTERNOON WILL BE ALONG AND SOUTH OF THE BOUNDARY WHERE THE ATMOSPHERE WILL AGAIN BECOME VERY UNSTABLE WITH CAPES EXPECTED IN EXCESS OF 2000 J/KG. NORTH OF THE BOUNDARY WILL LIKELY SEE AT LEAST A FEW CLUSTERS OF ELEVATED SHOWERS/THUNDERSTORMS...AND ALSO CAN NOT RULE OUT THE POTENTIAL FOR A FEW SEVERE. STILL THE POSSIBILITY OF ADDITIONAL SEVERE WEATHER ON INTO SATURDAY...HOWEVER PATTERN APPEARS TO BE TRANSITIONING INTO MORE OF A HEAVY RAIN EVENT BY LATER TONIGHT INTO SATURDAY. UPPER SYSTEM CURRENTLY NEAR THE 4 CORNERS REGION WILL SLOWLY MOVE EASTWARD AND GRADUALLY OPEN INTO THE PLAINS. AREAS MAINLY NORTH OF I-40 HAVE ALREADY RECEIVED 1 TO 3 INCH GENERAL RAINS OVER THE PAST FEW DAYS...AND WITH THE POTENTIAL FOR AT LEAST A FEW MORE INCHES OF RAIN WILL GO AHEAD AND EXTEND OUR FLASH FLOOD WATCH THROUGH SATURDAY. LESSER AMOUNTS HAVE THUS FAR OCCURRED TO THE SOUTH OF I-40...BUT WILL ISSUE THE WATCH FOR THE ENTIRE AREA AND LATER SHIFTS CAN REDEFINE AS NECESSARY WITH THE NEXT FEW PACKAGES. UPPER TROUGH FINALLY EXPECTED TO MOVE TO THE EAST OF THE AREA DURING THE DAY ON SUNDAY...WITH PLEASANT WEATHER AND A CHANCE TO DRY OUT EXPECTED FOR MUCH OF THE UPCOMING WEEK. MAY AGAIN NEED TO MENTION SHOWERS AND THUNDERSTORMS BY LATE IN THE WEEK...BUT FOR NOW WILL KEEP THINGS DRY THROUGH THURSDAY WITH PLEASANT SPRING TEMPERATURES. PRELIM NUMBERS: TUL 68 55 67 51 / 70 80 80 50 FSM 72 57 70 56 / 70 80 80 60 MLC 72 58 69 53 / 70 80 80 60 BVO 66 52 66 50 / 70 80 80 50 FYV 68 55 66 51 / 70 80 80 60 BYV 67 57 67 51 / 70 80 80 60 MKO 70 57 67 52 / 70 80 80 60 MIO 67 52 66 51 / 70 80 80 60 F10 70 57 67 52 / 70 80 80 50 HHW 79 63 71 55 / 70 80 80 60 FORECAST ID= 04 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH THROUGH SATURDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019...ARZ029. OK...FLASH FLOOD WATCH THROUGH SATURDAY FOR ZONES OKZ049...OKZ053>076.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT FRI APR 23 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT FRI APR 23 2004 .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT WITH THE MAIN ACTIVITY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS... ...FLASH FLOODING WILL LIKELY OCCUR ACROSS PARTS OF THE AREA THROUGH TONIGHT... THE POTENTIAL FOR ANOTHER STORMY AFTERNOON AND NIGHT IS HIGH. A BOUNDARY WILL REMAIN DRAPED ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS TODAY AND TONIGHT. THIS BOUNDARY WILL BE THE FOCUS FOR THIS AFTERNOON AND EVENINGS STORMS. WHILE THE FLOW ALOFT WILL NOT BE AS FAVORABLE FOR TORNADIC STORMS AS YESTERDAY...SUPERCELLS ARE NOT OUT OF THE QUESTION ALONG A CORRIDOR FROM MCALESTER AND HUGO TO FORT SMITH AND OZARK. LARGE HAIL WILL LIKELY OCCUR WITH THESE STORMS AND POSSIBLY FURTHER NORTH WITH ELEVATED STORMS ACROSS NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER OF ARKANSAS. THE ACTIVITY MUCH LIKE LAST NIGHT WILL LAST INTO THE EARLY MORNING HOURS. AS TIME PROGRESSES THE RISK OF FLASH FLOODING WILL INCREASE. MUCH OF THE AREA HAS SEEN SIGNFICANT RAINFALL THE PAST FEW DAYS AND WHERE IT HAS NOT BEEN THAT BAD SIGNIFICANT RAINFALL COULD OCCUR THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE PRODUCT OKCFFATUL. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ANOTHER ROUND OF SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES. ALL SHOULD CLOSELY MONITOR THE LATEST WEATHER CONDITIONS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. UNTIL THE BOUNDARY PUSHES OUT OF THE AREA AND AN UPPER LEVEL SYSTEM TO THE WEST MOVES EAST AS WELL...UNSETTLED WEATHER WILL CONTINUE. AT THIS TIME IT APPEARS THE RISK OF SEVERE WEATHER AND FLASH FLOODING WILL END LATE IN THE DAY SATURDAY OR EARLY SUNDAY. QUIET WEATHER WITH THE POTENTIAL FOR THE AREA TO DRY OUT AND CLEAN UP IS EXPECTED EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 AM CDT FRI APR 23 2004
ARZ001-002-010-011-231415-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
808 AM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL...BENTON...MADISON AND WASHINGTON
AT 808 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF SONORA...MOVING NORTHEAST AT 20 MPH. ADDITIONAL
SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING ACROSS
CARROLL...BENTON...MADISON AND WASHINGTON COUNTIES.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT
HILL...BLAND...MAYFIELD...HILL TOP...ROGERS...LOWELL...GATEWAY...WAR
EAGLE...MONTE NE...LOOKOUT...LARUE...AVOCA...GARFIELD...BEAVER
LAKE...BEST...CLIFTY...ROCKHOUSE...GOSHEN AND SONORA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Tulsa radar (KINX), 82 km away, was scanning. The volume nearest the first event began at 13:53 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392332, 5392333, 5392334, 5392335.